MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50003
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a tibial revascularization procedure, the hubs of two cxi support catheters came off.As the first catheter was twisted near the hub to direct the device over another manufacturer's wire into the tibial artery occlusion, the hub came off of the device.The device was replaced with another cxi support catheter of the same product lot, and the hub of this device also came off.The patient's anatomy was reportedly calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.As reported, during a tibial revascularization procedure, the hubs of two cxi support catheters came off.As the first catheter was twisted near the hub to direct the device over another manufacturer's wire into the tibial artery occlusion, the hub came off of the device.The device was replaced with another cxi support catheter of the same product lot, and the hub of this device also came off.The patient's anatomy was reportedly calcified.Investigation ¿ evaluation: a visual inspection of the returned devices was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.Two devices were returned for investigation.First catheter- the hub was separated from the catheter shaft.Catheter length was measured as 151.9cm.No damage to shaft of hub was noted.Evidence of glue at the proximal end.Second catheter- the hub was separated from the catheter shaft.Catheter length was measured as 151.5cm.No damage to shaft of hub was noted.Evidence of glue at twist end.Damaged noted at 73.3cm with a length of 5mm.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The investigation conclusion cause was traced to patient anatomy as the twisting damage near the hub suggests an inability to transfer torque to the tip of the device.Which due to the tortuosity and calcification within the patients anatomy restricted movement placing the torque forces on the shaft instead of the tip leading to separation.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10250064
Report Number1820334-2020-01275
Device Sequence Number16272131
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)220417(10)9673924
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model NumberG50003
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number9673924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V18 WIRE GUIDE